question-icon

What causes mucus with strains of blood in the feces?

default
Posted on Sat, 29 Mar 2014
Question: Hi, I have been on XXXXXXX dose of prilosec for two weeks( 4 pils/day OTC) and was diagnosed with gerd. I have been constipated and have had bright red strings with mucus in my stools for past two days. should i be concerned. i had also recently started eating raw honey(past week) to soothe my throat too. Not sure if connected.
doctor
Answered by Dr. Klerida Shehu (10 hours later)
Brief Answer: Following suggestions.... Detailed Answer: Hi, I have gone through your query carefully and understood your concerns. Having mucus with strains of blood in the feces is not related to eating raw honey. Instead, it might be related to: - taking high doses of prilosec - aggravation of hemorrhoids I highly suggest to: - do culture of feces for bacteria/candida overgrowth - run fecal occult blood - schedule colonoscopy (to exclude other rectal pathologies commonly shown at your age). I advise to discuss with your doctor to reconsider taking the high doses of prilosec and to follow a healthy diet. Hope it was of help! Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes mucus with strains of blood in the feces?

Brief Answer: Following suggestions.... Detailed Answer: Hi, I have gone through your query carefully and understood your concerns. Having mucus with strains of blood in the feces is not related to eating raw honey. Instead, it might be related to: - taking high doses of prilosec - aggravation of hemorrhoids I highly suggest to: - do culture of feces for bacteria/candida overgrowth - run fecal occult blood - schedule colonoscopy (to exclude other rectal pathologies commonly shown at your age). I advise to discuss with your doctor to reconsider taking the high doses of prilosec and to follow a healthy diet. Hope it was of help! Dr.Klerida